Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stribild
Mar 21, 2013

My son had a severe skin reaction to Stribild just after starting his first med for his treatment of HIV. He is not on drugs, alcholol ora smoker. There are 4 components in this drug. It has been suggest that it might be elvitergrvir. He sure liked the one pill a day regime....what next..??

Thankyou DOC. Young

Response from Dr. Young

Hello Mom, and thanks for posting.

Sorry to hear about your son's difficulty. Let's assume that your son isn't taking any other medications (as some are associated with skin rash, such as trimethoprim sulfa).

Then it's reasonable to assume that one of the four medications in Stribild could be the culprit. None are commonly associated with rash, so the best we can do is make an educated guess (I'd agree that elvitegravir is probably the most likely).

What's next is to construct a regimen that does not include elvitegravir- and resume medications cautiously (if the new regimen includes any of the other three medications in Stribild- tenofovir/FTC or cobicistat). It's not difficult to do this, but choosing a replacement for elvitegravir requires an understanding of viral and life style considerations.

FWIW, there are two other single tablet regimens that could be used, Atripla and Complera. These regimens include the tenofovir/FTC, but replace the cobi/elvitegravir parts with efavirenz or rilpivirine, respectively.

I hope that helps, BY



Previous
Did I infect my nephew?
Next
3 months and 3 weeks, after exposure and PEP.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement